Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 206, NWS Lincoln, IL

June 19, 2006Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 19, 2006, 4:11 PM CDT for Vermilion County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2006, 4:11 PM CDT (21:11 UTC)
Expired
Jun 19, 2006, 5:00 PM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Vermilion County, IL

The radar

The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:09 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
370 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:36 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 19, 3:36 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
336 PM CDT MON JUN 19 2006

.DISCUSSION...
SFC BOUNDARY ALMOST ALL THE WAY THRU THE CWA THIS AFTERNOON...BUT
STEADY WAA AND BACKING WINDS BRINGING PLENTY OF WARM AIR FUEL TO
DEVELOPING THUNDERSTORMS WITH RESPONSE TO A VIGOROUS VORT MAX MOVING
THRU.  WITH BREAKING WEATHER...WILL KEEP THIS SHORT AND SWEET.
MODELS DIFFER GREATLY IN THE EXTENDED AS FAR AS TIMING...THOUGH FOR
THE MOST PART...EVERYTHING ELSE WILL BE JUST FINE.  USED A BLEND IN
THE SHORT TERM...MORE OR LESS JUST MILD ADJUSTMENTS IN THE LONG
TERM.

SHORT TERM...TONIGHT THROUGH WEDNESDAY...
SHORT WAVE ON THE MOVE THROUGH THE REGION NOW...WITH MOSTLY
WEST/NORTHWESTERLY FLOW...JUST ON THE BACKSIDE OF AN ADVANCING
TROF.  TROF AXIS EXTENDING FROM HUDSON BAY THROUGH MI/IN/IL.  VAGUE
RIDGING OVER THE CENTRAL PLAINS.  TONIGHT...BEHIND ADVANCING
STORMS...FLOW WILL CONTINUE TO BECOME SLIGHTLY MORE ZONAL WITH
VARIOUS IMPULSES RIDING ALONG A FLUCTUATING SURFACE BOUNDARY MOVING
BACK NORTH AS A WARM FRONT TONIGHT.  TUESDAY NIGHT/WED...MODELS ARE
HINTING AT MCS DEVELOPMENT...HAVE UPPED THE POPS SLIGHTLY.  COOLED
TEMPS SLIGHTLY WITH COLD POOL AND CLOUD COVER FOR WEDNESDAY.

LONG TERM...THURSDAY THROUGH MONDAY...
CHANCES FOR PRECIP CONTINUE THROUGH THE WEEK FOR CENTRAL
ILLINOIS...AS SFC BOUNDARY CONTINUES TO MOVE BACK AND FORTH OVER THE
REGION...WITH A STREAM OF SMALL IMPULSES RIDING ALONG THE MORE ZONAL
FLOW ALOFT.  AS THE WEEKEND APPROACHES...MODELS BEGIN TO BUILD A
RIDGE OVER THE WRN CONUS...EVENTUALLY BRINGING A WAVE PATTERN BACK
TO THE ERN HALF OF THE COUNTRY...AND DEVELOPING AN UPPER LEVEL TROF
OVER THE GREAT LAKES.  ALSO ON SATURDAY...WAVE PREVIOUSLY MENTIONED
IN FORECAST DISCUSSION ON 00Z GFS IS FALLING APART WITH SUCCESSIVE
MODEL RUNS /12Z/...AND WILL NOT BE PUT IN FOR THIS FORECAST EITHER.
DRY FOR REST OF FORECAST PERIOD.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HJS
Hazardous weather outlook, Jun 19, 11:25 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1125 AM CDT MON JUN 19 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-201100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1125 AM CDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FRONTAL BOUNDARY NEAR I-57 WILL PUSH EAST ACROSS EASTERN ILLINOIS
THIS AFTERNOON...COLLIDING WITH A HUMID AND VERY UNSTABLE AIR MASS.
IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL RACE SOUTHEAST ACROSS
CENTRAL ILLINOIS THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS
AFTERNOON...AND BECOME MORE WIDESPREAD OVER EASTERN ILLINOIS. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING EAST OF I-55...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT.
LARGE HAIL...VERY HEAVY RAIN AND AN ISOLATED TORNADO ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONT WILL LINGER ACROSS THE AREA THROUGH FRIDAY. WEATHER
DISTURBANCES MOVING ALONG THE BOUNDARY WILL BRING A PERIODIC RISK
OF THUNDERSTORMS WITH THEM. THERE IS THE POTENTIAL FOR SOME OF
THESE STORMS TO BE SEVERE. MONITOR LATER OUTLOOKS FOR UPDATES ON
THE ACTIVE WEATHER PATTERN EXPECTED THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EAST OF I-55 BETWEEN NOON AND 7 PM.

KMH/BAK

In the hours before

Local storm report, Jun 19, 3:02 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
302 PM CDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             STANFORD                40.43N 89.22W
06/19/2006  M1.00 INCH       MCLEAN             IL   EMERGENCY MNGR

&&

SCHAFFER
Local storm report, Jun 19, 3:04 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     STANFORD                40.43N 89.22W
06/19/2006                   MCLEAN             IL   EMERGENCY MNGR

            TREE LIMBS DOWN IN STANFORD. WINDS ESTIMATED AT 60 MPH.

&&

SCHAFFER
Local storm report, Jun 19, 3:09 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             BLOOMINGTON             40.48N 88.97W
06/19/2006  M0.75 INCH       MCLEAN             IL   NWS EMPLOYEE

            WINDS ESTIMATED AT 55 MPH.

&&

SCHAFFER
Local storm report, Jun 19, 3:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
333 PM CDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             BLOOMINGTON             40.48N 88.97W
06/19/2006  M1.00 INCH       MCLEAN             IL   TRAINED SPOTTER

            QUARTER SIZED HAIL ON THE SOUTH SIDE OF BLOOMINGTON.

&&

SCHAFFER
Local storm report, Jun 19, 3:35 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
335 PM CDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     BLOOMINGTON             40.48N 88.97W
06/19/2006                   MCLEAN             IL   TRAINED SPOTTER

            TWO TREES DOWN ON THE SOUTH SIDE OF BLOOMINGTON.

&&

SCHAFFER
Local storm report, Jun 19, 3:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
354 PM CDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     CLINTON                 40.15N 88.96W
06/19/2006                   DE WITT            IL   EMERGENCY MNGR

            TREE DOWN ON IL ROUTE 54 IN CLINTON

&&

SCHAFFER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:33 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell27 min
Jun 19, 2:56 PM CDTSevere Thunderstorm WarningILXMcLean49 min
Jun 19, 3:26 PM CDTSevere Thunderstorm WarningILXDeWitt, Piatt37 min
Jun 19, 3:33 PM CDTSevere Thunderstorm WarningILXChampaign57 min
Jun 19, 3:45 PM CDTSevere Thunderstorm WarningILXDeWitt, Macon, Piatt30 min
Jun 19, 4:28 PM CDTSevere Thunderstorm WarningILXDouglas32 min
Jun 19, 4:58 PM CDTSevere Thunderstorm WarningILXColes, Douglas, Edgar62 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.